MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7276
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient was the initial reporter, so personal information was not entered.
 
Event or Problem Description
In the evening at 5:44, 7:20 and 9:25, the customer received respective blood glucose readings of 126, 179 and 103mg/dl on the contour next link 2.4.Her meter pump bolus option was set up to automatic, but she did not recall if she received any additional insulin.Her normal daily insulin dosage is 42 units.The customer called an ambulance because she could not respond.When they arrived at approximately 10:00pm, she was not totally aware or responsive, and had black outs in between questions.The paramedics tested her blood with their meter and the reading was 17mg/dl.She was taken to the hospital and given iv glucose.She had an mri to check brain function.Further information was not provided about this test.Once she was able to respond, she was given orange juice, and was discharged at 4:00am the next morning.The customer was advised to return the strips for evaluation.New meter and strips were sent to her.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC
430 s beiger st
mishawaka IN 46544
MDR Report Key7784952
Report Number1826988-2018-00175
Device Sequence Number173747
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public10301937277358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2019
Device Model Number7276
Device Lot Number7HPEC41C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;